hello everyone, I have two questions I am hoping someone can answer for me, thanks in advance

I am in month four of recovery after surgery and five months of chemo.  Stage 2B Ovarian cancer was the diagnosis and at the four week check up after chemo there was no evidence of cancer found.  
Throughout my chemo treatments I had a wretched rash/itch each time and 3.5 months after all chemo has been completed I had the same reaction.  I am told this can happen and I am wondering if anyone else has had this experience.  Each time it has been treated with the steroid prednisone which my body does not like, but it is the only thing that works.

Second question both my WC count and my Neutrophil count are below the bottom of the range if that makes sense.  I am guessing this low blood count is also attributing to my continued tiredness and light headedness.  Anyone else out there with this experience?  
In every other way I am doing great, exercising every day, eating well and enjoying life.

Have a wonderful day.

Comments

  • Hi @Gratitude123 Welcome to the Ovdialogue community.  It's wonderful to hear your treatment was successful.  As for recovery, it's never as easy and they leave you expecting it to be unfortunately but it sounds like you're doing all the right things.

    I didn't have any rashes that I remember so nothing on that front to share from my own experience.  The WC and Neutrofil counts can take a while to rise back to acceptable levels for some though.  I assume your medical team is monitoring this and will intervene though. Mine came back to normal fairly quickly but a friend was still experiencing issues like you until about month four and now into month five seems to have resolved the problem.

    As for the fatigue and light headedness, I had that for a long time post treatment.  For me the light headedness came from my potassium levels jumping around a bit in the first year. The continuing fatigue though seems to be a problem we all experience. It took me almost a year before I really felt the return of my stamina.

    I'm sure others in our community will be sharing their own experiences with you. But suffice it to say you're not alone. For some of it you just need to have patience..and keep up your exercise and healthy eating of course. The rest, just ensure you're communicating with your health team to ensure you're monitored and if any support is needed that they're on top of it.

    Wishing you well in your journey. Please keep us posted on your progress.    <3

  • Thanks so much for your reply it is most encouraging. Yes, my medical team is aware of the "low" blood cell counts and I am expecting an update on Monday as they are currently evaluating my blood work results.

    It is very good to know that you have had the same experience in regard to being light headed and that fatigue is common.

    I would also concur that the information of what to expect in recovery is perhaps not as thorough as what the information is  in regard to what to expect while going through chemo which did leave me to believe that although it would take time and patience it would not be as challenging as what I have found it to be.  Having said all of that however I am so very thankful to be where I am at today, I am light years ahead of where I was when I finished chemo and so that is where my focus is.

    Thanks again, and have a wonderful day. 
  • @Gratitude123
    I too had a terrible rash from the chemo. Strange thing was it was just under one arm. It got worse with each chemo treatment. Fortunately, post chemo the rash disappeared. I sympathize with you regarding the discomfort of rashes. It makes a difficult situation so much worse.
  • Thanks so much for your reply. You are the first to do so. Maybe it's not that common. Probably the rash and chemo chills and the associated prednisone treatment made for my lowest moments. I am trusting that the rashes are now finally going to be a distant memory.
  • HI Gratitude123
    I had a few rash reactions during chemo, my doctor added a new medication to my last 2 chemo treatments which resolved the problem. I am now 4 months post chemo and am finding heightened sensitivities to the face moisturizer I have used for years, the problem is only on my neck, I've switched products and nothing works, not even plain coconut oil. 

    My WBC was also slow to rebound after chemo, it took 2 months to make it into the bottom end of the normal range. My RBC rebounded faster. Tiredness and shortness of breath is normally attributed to low RBC not low WBC, the low WBC and neutrophils make you more vulnerable to infections, so its wise to be extra cautious during this time.

    I found the exhaustion in the first 3 mos post chemo overwhelming, it did improve after 3 months. I dialed way back the exercise I was doing, I focused on high quality nutrition and high quality sleep, making sure day time napping didn't interfere with a solid 7 hrs sleep at night. 

    I know it is hard to be patient and a little scary when the recovery takes so long, but hang in there, with time you will gradually make your way back to normal.    
  •  Thanks so much for your reply and your insight.  I am about a month ahead of you in the recovery mode and would love to be able to say my WC count has hit the bottom of the range, but not yet.  I am close though so that is encouraging.
    I also had medication added to the chemo treatments to deal with the rash,  however it did not do the job. That as they say is all history, the disturbing part for me has been to get this same reaction four months after chemo has been completed.  I have yet to discover anyone who has had this same experience so maybe I am just one of those "lucky' ones.

    I have been told by my G.P. that chemo destroys the natural defense mechanism we have in our skin and so we are very vulnerable to skin irritations which I am guessing is what you are describing.  My GP recommended Petroleum jelly and said lotions are often an irritant.  He also suggested a product called CeraVe if you are not comfortable with using petroleum jelly. I am using his suggestion and it has been a huge help for me so hopefully you will find it to be helpful as well.  I stay away from any and all lotions (sadly) as I have some lovely lotions, but the itch and the rash or even the potential for that keeps me avoiding those products. 

    Due to my continued problems with being very light headed, dizzy, slightly nauseous etc. I am scheduled for  blood work and a C.T. scan December 1st.  I am trusting I am just someone who is taking longer to get stronger.  I have also cut back on my exercise and like you eat healthy and try to get a good nights rest.

    I have never in my life had difficulty with sleeping, but post surgery and post chemo have brought me this new gift.  I do all the right things in regard to sleep preparation etc. but often am awake  repeatedly for no apparent reason.  I am comfortable and it is quiet and dark etc. I fall asleep usually pretty quickly, but it makes for a interrupted sleep and therefore not an ideal time of rest and restoration. If you have any tips in that area I sure would be interested.  I do take 10 mg. of melatonin which does seem to help somewhat.

    Thanks again for your reply, all the very best to you as we move forward to good health.











Sign In or Register to comment.